Thunderstorm Wind, Broward
- When
- May 25, 6:00 PM EST
- Where
- Broward County, Coral Spgs
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 26.267, -80.217
A one foot diameter tree was snapped by a severe thunderstorm wind.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at May 25, 1:55 PM EST, 4 hours 5 minutes earlier.
SOUTH FLORIDA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI 255 PM EDT SUN MAY 25 2003 .TONIGHT THROUGH TUESDAY NIGHT... OLD FRONTAL BOUNDARY IS GONE AT THE SURFACE BUT UPPER LEVEL TROUGH CENTERED OVER THE GREAT LAKES REGION WITH AXIS EXTENDING INTO THE GULF CONTINUES. WHAT THIS MEANS IS THAT LESS SURFACE CONVERGENCE BUT STILL QUITE UNSTABLE AIRMASS IN PLACE. SUBTLE CHANGES FROM DAY TO DAY WILL TAKE PLACE THROUGH THE SHORT TERM AND BEYOND. AS MENTIONED YESTERDAY, UPPER RIDGE WILL BUILD IN FROM THE ATLANTIC ON MEMORIAL DAY WHICH WILL HELP IN STABILIZING THE ATMOSPHERE SOMEWHAT. THIS WILL PUT A LID ON SOME OF THE CONVECTION FROM PAST FEW DAYS. HOWEVER, UPPER TROUGH REMAINING IN PLACE WILL KEEP SOUTH FLORIDA UNDER THE SOUTHWEST FLOW SO ANYTHING THAT DEVELOPS WILL CONTINUE TO MOVE TO THE EAST COAST. ALSO STORMS COULD TEND TO BECOME STRONGER ACCOMPANIED BY GUSTY WINDS WITH DRIER AIR ALOFT. BY TUESDAY, RIDGING BEGINS TO AMPLIFY OVER THE ROCKIES FORCING THE UPPER TROUGH TO BEGIN PROGRESSING TO THE SOUTHEAST. THIS AGAIN BEGINS LOWERING 50H ONCE AGAIN DESTABILIZING THE ATMOSPHERE WITH SOUTHWEST FLOW REMAINING. SO EAST COAST VULNERABLE AGAIN. PROBLEM FOR TUESDAY ARISES WITH SURFACE TROUGH THAT CURRENTLY EXTENDS FROM THE CENTRAL BAHAMAS TO JAMAICA. CONVECTION THAT POUNDED JAMAICA HAS DIMINISHED CONSIDERABLY PAST 24 HOURS. GFS AND NOGAPS MOVE THE TROUGH TO THE NORTHWEST BUT KEEP IT TO OUR SOUTH. ONLY PROBLEM IS THAT BOTH MODELS BRING IT TO THE FLORIDA STRAITS WHICH IS A VERY CLOSE CALL. STILL DO NOT WANT TO JUMP THE GUN AND FOR TUESDAY WILL KEEP SCATTERED BUT MAY BUMP UP POPS BY ONE CATEGORY FROM MONDAY. ALL I CAN SAY AT THIS TIME IS STAY TUNED .WEDNESDAY THROUGH SUNDAY... AFOREMENTIONED UPPER TROUGH WILL CONTINUE TO MOVE SOUTHEAST AND THIS AS FORESEEN BY THE LATEST GFS WILL HELP PUSH CARIBBEAN TROUGH BOUNDARY AWAY FROM SOUTH FLORIDA. WEAK FRONTAL BOUNDARY ASSOCIATED WITH GREAT LAKES LOW WILL MOVE INTO SOUTH FLORIDA AND THEN PUSH OFF THE SOUTHEAST COAST BY THURSDAY WITH SUBSIDENCE SETTLING IN. THIS IS A LITTLE FASTER THAN PREVIOUS RUNS. THE 00Z GFS RUN HAD MOISTURE HANGING AROUND NOW THROUGH FRIDAY BEFORE PUSHING AWAY. AS UPPER TROUGH MOVES OFF THE MID ATLANTIC COAST THIS GIVES SOUTH FLORIDA WEST TO NORTHWEST FLOW AND REASON ENOUGH TO KEEP MOISTURE TO OUR SOUTH. SO WAS GOING TO KEEP SCATTERED MENTIONED THROUGH FRIDAY BUT THINK WILL JUST LEAVE SLIGHT CHANCE IN FOR WHAT I INTRODUCED YESTERDAY. THUS WILL HAVE SLIGHT CHANCE FOR FRIDAY THROUGH THE WEEKEND. .MARINE... WINDS WILL REMAIN LIGHT THROUGH THE PERIOD KEEPING SEAS FAIRLY FLAT. SMALL SWELLS WERE INTRODUCED INTO THE NORTHERN ATLANTIC ZONES BUT LATEST WAVE GUIDANCE KEEPS EVERYTHING WELL TO OUR NORTH. SO THOSE WILL GO BY THE WAYSIDE. WINDS BECOME NORTHWEST ON THURSDAY AND FRIDAY WHICH BUMPS UP SEAS IN THE GULF STREAM BUT STILL LOOKS TO BE UNDER ADVISORY CRITERIA. .FIRE... NO CONCERNS HERE. PBI BB 074/090 074/090 072 2314 FLL BB 075/090 077/090 075 2314 MIA BB 076/090 077/090 075 2314 APF BB 074/088 074/088 074 0202 .MIA...NONE.
FLZ063-066>075-251800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIAMI FL 1040 AM EDT SUN MAY 25 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY. ...SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON... ...ONE OR TWO COULD BE STRONG... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS INTERIOR SOUTH FLORIDA AND MOVE TO THE NORTHEAST AT 10 TO 15 MPH. THE GREATEST THREAT FROM STORMS WILL BE CLOUD TO GROUND LIGHTNING STRIKES, BRIEF LOCALLY HEAVY RAINFALL, AND WIND GUSTS IN EXCESS OF 35 MPH. ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. PS
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
A one foot diameter tree was snapped by a severe thunderstorm wind.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2003Every state in 2003This day in weather historyWarnings in Florida, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5350842.